Non-Drug relief from depression (is it possible)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 3/11/2009 2:34 PM (GMT -7)   
Hello Folks
 
I have been on just about every antidepressant except the MAO inhibitors. I will not take those nor will I accept ECT as a means of relief although I have seen first hand, many great recoveries through that route.
 
I have just went through an awful withdrawal/side effect expirence. I decided that the nefazadone I was taking for a year had lost it's effectiveness. My doctor had me wean down but! I made the mistake of weaning down to 200mg from 450mg, then, dropping to 100mg and then, going up to 200mg when my beloved cat got very ill. ( I thought an increase might help as my depression dropped a lot) Anyway, I then went to 100mg ( one tablet) for a day and then, stopped!
 
The very next day I took 10mg of Lexapro. funny thing was my doctor also put me on Provigil. The Provigil gave me a boost but on the third day a strange thing began. Sadly I cannot "pin" it on any one thing but I got very, very sad and a mild anxiety started. I stopped everything as the anxiety got worse and worse. I felt like I'd die or go crazy! It felt every bit like a withdrawl I felt after stopping benzodiazpams ( Valium/Ambien combo sad to admot ) Now I knew it was not the benzo's as I stopped them in early Novemer and had already gone through hell.
 
Maybe it was from halting the nefazadone too quickly or, from starting the lexapro ( maybe not as I had been on it several months in the past ) or, maybe even the Provigil? Who can really say? The doctor made me feel it was all 'in my head" This angered me but what could I do? I jsut waited it out and slowly put the nefazadone back up to about 75% of the original dose ( now at 250Mg) I started to feel better after about 8 days of pure hell. Now I'm still depressed and afraid to try anything. Does anyone have good effect from Provigil? Maybe I can restart that at 50% 0f the dose (100mg)?
 
And lastly, how about no medication at all?
 
Thanks
This too shall pass


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/11/2009 2:59 PM (GMT -7)   

Hello,

This is Kitt. I have not taken either of these meds but I am wondering if you set up your own discontinuation schedule as it sounds very sporadic and much to quick at times.

I have always felt weaning off a med should go very slow and I would talk with your physician about your medication issues. I am so sorry to hear you are suffering from all of the changes.

Keep us posted and know we are here.

Kitt
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 3/11/2009 3:06 PM (GMT -7)   
What about trying just one med at a time, that way you know if you have side effects from that one specific drug?
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05
Currently on Humira, Prilosec, Effexor, Seroquel, Calcium, Vit D, sublingual B12; phenergan, ultram, clonazepam as needed


theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 3/11/2009 3:15 PM (GMT -7)   
Yeah how about that!

My doctor though it was ok to go from the 100mg of nefazadone right on to the lexapro.

I was trying to get well is all. I believe the mess I was in was caused by too quick a withdrawal of nefazone. Doctor disagree's He is the expert except when it comes to what I feel. Darn it I was in hell-These doctors don't have to go through this stuff so they cannot know what it feels like. Now I don't want to sound ungrateful for at least he wants to try new things.

Auugh! I'm just so tired of being sick and tired. I really want to stope even the nefazadone to see where I'm at with this darn depression but it helps me sleep which is the only respite I get from this darn thing. In fact, I hate to wake up and have to face another day so I lie in bed.

Sorry for being a "downer" I know from working in mental health that working with depressives can be a drag on one's own resource's.

I do wish I can try the provigil alone with the nefazadone. What can happen? I may be anxiety again but alt least I'll know what it's from.

Glen
This too shall pass


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40575
   Posted 3/11/2009 3:37 PM (GMT -7)   
Hi Swan,

I think if your depression was situational, that you could treat it without medication. But if it is a chemical imbalance, then I think you benefit from medication. I am sorry to hear that you aren't having any luck with medications. With the provigil, I wonder if you need something to counter act the anxiety. I got a little anxious from it, but also cold sores, sore throat and diahrrea. So I switched to adderall. It don't get nervous or anxious on the adderall.

Don't let anybody cause you to feel that things are all in your head. Anxiety is real, but it can be over come. If you want to go off medications, I think you might want to get into meditation or practice deep breathing for relaxation. I hope that you find what works for you.

Best wishes,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 3/11/2009 7:14 PM (GMT -7)   
Thanks Karen

I do meditate but the depression makes it rough to get out of my head. I practice an "observational" meditation taught by Roy masters. He was a hyptotist and knows how best to "de-hyptomize" I don't care for his politics but this exercise is the best I've tried.

I have not given up on the AD's yet. I want to try the provigil while on just the nefazadone. I actually felt good on the provigil untill day three. Now it may have been the other two drugs involved-nefazadone WD and or the introduction of Lexapro.

I hope the doctor is ok with that choice.

Glen
This too shall pass


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40575
   Posted 3/11/2009 7:51 PM (GMT -7)   
Hi Glen,

I am happy that you meditate. It is one way of being in control of our thoughts. I know though that it is hard when your mind is going everywhere. I started taking abilify about a year or so ago and it helps me with obsessive thinking. It is a mood stabilizer and can be used with lexapro I think. It has worked wonders for me. It seems that my anxiety is much less also, but that is probably because I don't worry as much as I use to. It is just a thought, you might want to talk to your doctor and see if it would be right for you. It also helps the meditation to be easier.

I hope that you will find what works for you. There are supplements too that some people take such as st johnswort and 5htp. I don't know anything about them though.

Take care my friend,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:59 AM (GMT -7)
There are a total of 2,733,061 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151233 registered members. Please welcome our newest member, Blazenky.
357 Guest(s), 14 Registered Member(s) are currently online.  Details
alephnull, Georgia Hunter, Blazenky, NiceGuyEddie, mrs. george, pmm73, NewDay, omar brarou, JackH, hatter15, joee, Graytech, iPoop, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer